Alert archive / California / Wind Advisories in 2011

Wind Advisory 18, NWS Sacramento, CA

March 25, 2011

NWS Sacramento, CA issued this wind advisory at Mar 25, 2011, 10:25 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2011, 10:25 AM PDT (17:25 UTC)
Expired
Mar 25, 2011, 7:00 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS76 KSTO 251725
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1025 AM PDT FRI MAR 25 2011

...WINDY OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...

.SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THIS AFTERNOON.
THE WINDS WILL DECREASE BY EARLY EVENING.

CAZ015-016-260200-
/O.NEW.KSTO.WI.Y.0018.110325T1725Z-110326T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
1025 AM PDT FRI MAR 25 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: TODAY THEN DECREASING BY EARLY EVENING

* LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...OROVILLE

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS
  AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR
  BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR GUSTS OF 40 MPH OR HIGHER. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

EK
1 follow-up statement
319 
WWUS76 KSTO 252209
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
309 PM PDT FRI MAR 25 2011

...WINDY OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY TODAY...

.WINDY CONDITIONS OVER THE NORTHERN AND CENTRAL SACRAMENTO VALLEY
WILL DECREASE BY EARLY THIS EVENING.

CAZ015-016-260200-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-110326T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
309 PM PDT FRI MAR 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS: SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: CONTINUING THROUGH THIS AFTERNOON THEN DECREASING BY
  EARLY EVENING.

* LOCATIONS INCLUDE: CHICO...REDDING...RED BLUFF...OROVILLE

* IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL 
  CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED 
  DOWN OR BROUGHT INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE
EXPECTED AND OR GUSTS OF 40 MPH OR HIGHER. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

EK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:25 AM PDT, 1 hour earlier.

Area forecast discussion, Mar 25, 9:25 AM PDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 AM PDT FRI MAR 25 2011

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW IS NOW CENTERED OVER
OREGON. WEAK SHORTWAVE ENERGY AT THE BASE OF THE LOW IS NOW PASSING
THROUGH NORTHERN CALIFORNIA. THIS ALONG WITH STRONG UPSLOPE FLOW
CONTINUES HEAVY SNOW OVER THE NORTHERN SIERRA. CALTRANS MEASURED AN
IMPRESSIVE 45 INCHES OF NEW SNOW IN THE 24 HOUR PERIOD PRIOR TO 6 AM
THIS MORNING AT CASTLE PEAK BY DONNER PASS. WHITEOUT CONDITIONS HAVE
KEPT INTERSTATE 80 CLOSED SINCE 2 PM YESTERDAY...AND CURRENTLY
CONTINUE THERE. CONDITIONS SHOULD BE IMPROVING THROUGH THE DAY WITH
SNOWFALL GRADUALLY DIMINISHING AS THE SYSTEM WEAKENS AND SHIFTS
EASTWARD. CHECK WWW.DOT.CA.GOV OR 1-800-427-7623 FOR LATEST ROAD
CONDITIONS OVER THE PASSES.

EXPECT SCATTERED RAIN SHOWERS ACROSS THE VALLEY TODAY. SOME OF THESE
SHOWERS MAY BE BRIEFLY MODERATE/HEAVY. INSTABILITY LEVELS DO NOT
LOOK IMPRESSIVE...BUT CAN NOT RULE OUT AN ISOLATED THUNDERSTORM.
SOME SMALL AREA STREAMS CONTINUE TO BE ELEVATED WITH SOME STILL OVER
THEIR BANKS. URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR NOW
DUE TO RUNOFF FROM LAST NIGHT...BUT EXPECT WATER LEVELS TO BE
DROPPING BY AFTERNOON.

BREEZY WINDS CONTINUE OVER THE NORTHERN SACRAMENTO VALLEY WITH GUSTS
CURRENTLY AT 33 MPH AT RED BLUFF. EXPECT THESE WINDS TO CONTINUE
THROUGH THE AFTERNOON...OCCASIONALLY GUSTING A LITTLE STRONGER.

THE NEXT FOCUS AS THE CURRENT SYSTEM EXITS IS AN UPPER LOW NOW
LOCATED OFF THE COAST OF BRITISH COLUMBIA. A WINTER STORM WARNING
CONTINUES UNTIL 7 PM SATURDAY FOR THE NORTHERN SIERRA AND MOUNTAINS
OF WESTERN PLUMAS COUNTY...AS THERE WILL NOT BE MUCH OF A LULL
BETWEEN SYSTEMS. THE WARNINGS IN THE FOOTHILLS AND MOUNTAINS
ELSEWHERE END AT 11 AM THIS MORNING. SNOW LEVELS WILL INCREASE AND
REMAIN GENERALLY ABOVE 3000 FEET WITH THIS NEXT WARMER STORM.
ANOTHER FOOT OR 2 OF SNOW LOOKS LIKELY IN THE HIGHER MOUNTAINS FOR
TONIGHT THROUGH SATURDAY. AFTER A BRIEF LULL EARLY SUNDAY ANOTHER
SYSTEM PASSES THROUGH THE NORTH WITH SOME ADDITIONAL PRECIPITATION.
MOST OF THIS WILL BE CENTERED OVER THE NORTHERN MOUNTAINS. A MUCH
NEEDED BREAK COMES DURING THE DAY MONDAY AS UPPER LEVEL RIDGING
RETURNS WITH JUST SOME LINGERING LIGHT SHOWERS POSSIBLE IN THE
MOUNTAINS. THE REST OF THE WEEK LOOKS FAIRLY DRY AND SEASONABLY
MILD. EK

&&

.AVIATION...
UPPER LEVEL TROF MOVING ACROSS NORCAL THIS MORNING WITH SCATTERED
SHOWERS OVER THE AREA GENERALLY DECREASING IN AREAL COVERAGE
ESPECIALLY IN THE VALLEY. LOCAL MVFR CIGS IN THE VALLEY IMPROVING TO
VFR CONDITION WITH CHANCE OF SHOWERS. MOIST UPSLOPE FLOW OVER
SIERNEV WILL CONTINUE IFR CONDITIONS WITH SCATTERED RAIN/SNOW
SHOWERS WITH FREEZING LEVEL AROUND 4000 TO 4500 ASL. GUSTY SLY WINDS
TO 30-35 KTS OVER NRN SAC VLY EXPECTED TO CONTINUE AS STRONG
PRESSURE GRADIENT CONTINUES OVER THE AREA.

NEXT PACIFIC FRONT WILL MOVE INTO THE AREA TONIGHT AND SAT WITH
DETERIORATING CIGS AND VSBYS IN PRECIP. WINDY CONDITIONS OVER MTNS
ARE EXPECTED WITH WITH LOCAL SLY WIND GUSTS 25-35 KTS IN THE CENTRAL
VALLEY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 7 PM PDT SATURDAY ABOVE 3000 FEET FOR THE
WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN
PARK.

WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 3000 FEET FOR THE
BURNEY BASIN / EASTERN SHASTA COUNTY.

WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 2500 FEET FOR
THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA
COUNTY TO NORTHERN LAKE COUNTY.

WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 2000 FEET FOR
THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY.

WINTER STORM WARNING UNTIL 11 AM PDT TODAY ABOVE 2000 FEET FOR
THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY.

URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 145 PM PDT TODAY FOR THE
SACRAMENTO VALLEY...THE NORTHERN SAN JOAQUIN VALLEY...THE DELTA
REGION...THE SIERRA FOOTHILLS BELOW 3000 FEET...

&&
Hazardous weather outlook, Mar 25, 7:00 AM PDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT FRI MAR 25 2011

CAZ013>019-063-064-066>069-261400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

SHOWERS WILL CONTINUE TODAY WITH LOW SNOW LEVELS THIS MORNING
CAUSING ADDITIONAL TRAVEL PROBLEMS. ANOTHER STORM WILL MOVE
INTO THE REGION LATE TONIGHT AND BRING MORE HEAVY SNOW TO THE
MOUNTAINS.

* RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWLSC FOR DETAILS *

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A COUPLE OF STORMS WILL IMPACT THE REGION. THE FIRST ONE LATE
TONIGHT AND SATURDAY AND ANOTHER ONE LATE SUNDAY AND SUNDAY NIGHT.
CURRENTLY A MUCH NEED BREAK IS FORECAST FOR NEXT WEEK WITH MOSTLY
DRY WEATHER EXPECTED.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 5:36 PM PDTSpecial Weather StatementSTOAmador, Calaveras54 min
Mar 24, 9:00 PM PDTRiver Flood WarningSTOStanislaus7 hr
Mar 24, 9:33 PM PDTWind AdvisorySTO4 hr
Mar 25, 2:15 AM PDTWind AdvisorySTO3 hr
Mar 25, 2:08 PM PDTRiver Flood WarningSTOTehama25 hr
Mar 25, 3:07 PM PDTSpecial Weather StatementSTOShasta53 min
Mar 25, 3:48 PM PDTWinter Weather AdvisorySTO21 hr
Mar 25, 4:38 PM PDTSpecial Weather StatementSTOShasta52 min
Mar 25, 4:52 PM PDTAreal Flood AdvisorySTOShasta3 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.